Hypervitaminosis – excess of vitamins in the body: what is it

The symptoms and treatment of hypervitaminosis

All of us from childhood accustomed to hear about the benefits and the need of vitamins. About the possible danger of these substances for the body say not a lot. In this article we looked at what is the hypervitaminosis, causes and symptoms of this condition, rules of rendering first aid and subsequent treatment components.

The reasons for the development of hypervitaminosis

Is it possible to get poisoned by vitamins? Hypervitaminosis is a serious and dangerous condition that occurs due to a sudden oversaturation of the body with vitamins. There are norms and rules of reception of vitamin preparations, which cannot be broken.

Vitamins are biologically active substances which participate in the work of all systems of the human body. At the right dose they are useful. In case of overdose – I work as a potent poison.

Please note that preparations with vitamins are full of drugs, make them should be on the advice of a doctor, adhering to the necessary dosage.

Causes of hypervitaminosis a lot, then here are the main:

  • Simultaneous reception of a large number of one or more vitamins. This situation can occur in children. The child can eat a package of vitamins, taking them for candy. Poisoning vitamin products is found in adults, who believe that the more they make, the more benefit will be to the body.
  • The combination of vitamin products with fruits. For example, the use of vitamin C with citrus or kiwi. By themselves, fruits rarely cause a surplus of vitamins in the body.
  • Long reception of vitamin complexes leads to glut of an organism by vitamins, as well as to negative consequences. Vitamins cannot be taken continuously. The doctors prescribe their courses for a few weeks or months.

Symptoms of acute hypervitaminosis

Signs of hypervitaminosis acute it similar to food poisoning. They develop during the first few hours after ingestion of a large number of vitamin preparations. Below are the main symptoms that manifested this state:

  • General weakness, dizziness;
  • abundant and repeated diarrhea and intestinal colic, with the sensation of spasms in the abdomen;
  • nausea and vomiting. Vomit can contain residues of pills and food, gastric juice, mucus, and bile;
  • abdominal pain may be localized in the stomach or intestines. With the development of pancreatitis appears girdle pain, with the defeat of the liver – whines and pulls to the right side;
  • headache;
  • perhaps the rise in body temperature to 37-37,5 degrees.
  • itchy rash type hives develop due to allergic reactions.

Clinical manifestations of chronic overdose of vitamins

Chronic excess vitamins in the body manifests itself gradually. The longer a person uses them, the more worse the condition of the patient and the brighter is the clinical picture of saturation. In chronic hypervitaminosis a symptoms depend on the type of vitamin that uses people.

The table below presents the main characteristics of chronic excess vitamins.

The name of the vitamin Symptoms of clinical features of
And
  • pain in large and small joints, similar to arthritis;
  • headache;
  • urticaria, which is manifested red itchy spots on the skin;
  • hyperactivity and increased arousal, perhaps aggressive behavior;
  • a persistent increase in body temperature to subfebrile (37-37,5 degrees);
  • irregularity, flatulence, intestinal colic.
With
  • headache, which is poorly removed painkillers;
  • itching during urination, resembling cystitis;
  • skin rash, itching;
  • brittle nails and hair.
E
  • chronic headache;
  • reduced capacity to work;
  • the propensity for bone fractures;
  • diarrhea.
D
  • itching and allergic skin rashes;
  • pain in bones and joints (this vitamin in large amounts leaches the bones of calcium);
  • intestinal colic;
  • chronic persistent diarrhea;

In neglected cases, developing kidney stones in the kidney the stones are formed.

B vitamins
  • tachycardia – rapid heartbeat that occurs even at rest;
  • sleep disturbances, insomnia;
  • the feeling of anxiety, worry, irritability;
  • diarrhea and flatulence.

What are the risks of acute poisoning vitamins

Acute hypervitaminosis can lead to serious complications, affecting many organs and systems. To the possible consequences of an overdose of vitamins are:

  • internal bleeding;
  • dehydration of severe degree;
  • the breathing and the cardiovascular system;
  • disruption of the Central nervous system, convulsions and hallucinations, profound coma;
  • a failure in the endocrine system.

The basics of emergency first aid

With the development of acute hypervitaminosis a patient necessary medical care. Trying to treat it yourself at home – it is dangerous. When the first symptoms of poisoning, call the ambulance. Only doctors can assess the state of the poisoned person and properly to treat it.

While waiting for the doctors proceed with the rendering of first aid to the victim, which often depends for its survival and prognosis for life. Below are the main components.

Gastric lavage

Gastric lavage in the home should be plain water at room temperature. Do not use the solution of potassium permanganate, it can be dangerous in itself and does not provide any additional help.

In order to self-wash out the stomach, you should drink in one gulp a liter of water and snatch it up. You must repeat this bothersome procedure several times.

Gastric lavage at home is not carried out:

  • children up to 3 years;
  • with the appearance of vomiting blood or black;
  • when disturbance of consciousness of the patient.

Enema

Enema is done on a simple room temperature water. Do not add medications. A cleansing enema should be carried out before the advent of clean wash water intestinal.

Sorbents

Sorbents – the only drugs that you can give to the patient at a poisoning at home. They will help to neutralize swallowed the pills and remove them from the intestines.

Before taking sorbents carefully read their rules dispensing, and check the production time, it is usually indicated on the packaging.

In acute hypervitaminosis may be used any of sorbents (activated carbon, APSCO, smectite, enterosgel, sorbex), which you can find in your home medicine Cabinet.

Drink sorbents should be enough liquid. Water accelerates their action, helps them to quickly inactivate and bind toxins.

Drinking regime

You need to drink little and often. The dehydrated fluid is necessary for the body. It will help to bring vitamins.

You can drink mineral water or mineral water, sweet tea. Drinks should be non-carbonated, room temperature. Hot or cold drink will cause abdominal pain, repeated episodes of vomiting.

Medical treatment

The physicians who have arrived on a call, examine the patient, checking his pulse, blood pressure, respiration and saturation. Tell them the number and name of the accepted victims of the drug, provided to describe you first aid assistance.

Doctors put the patient on a drip, connects it to oxygen, administered the necessary medicines and urgently hold hospitalization in reanimation or Toxicological Department.

The duration and amount of treatment depends on the dose and type of alcohol consumed vitamin, timely treatment for medical assistance and the patient’s condition.

Prevention of hypervitaminosis

Vitamin poisoning is a condition that most often is the fault of the victims themselves people. To avoid this disease is very simple. Below are recommendations that will help you to protect against hypervitaminosis:

  • Take vitamin drugs strictly on prescription. These medications are not benign and can be dangerous in the case of self-medication. Take vitamins in the dosage in which they are prescribed by a doctor. Mark on the calendar the day you start taking drugs and do not exceed the duration of their admission.
  • In order not to cause hypervitaminosis in children, keep vitamins out of reach for them. Tell your child about the dangers of consuming any pill without your consent.
  • If the doctor prescribes you vitamins, consult him about the possibility of consumption of fruits during the treatment.

It is worth noting that at many homes the tongue lie in the vase for candy. Because of their palatability, some use them uncontrollably, give full packages to the children. To do so is strictly prohibited.

Vitamins are only useful in the right dosages. It exceeded develop acute hypervitaminosis a very dangerous condition. The appearance of the first symptoms, you should call SMP and begin to provide first aid to the victim, which consists of lavage of the stomach and intestines, reception of sorbents and liquid. Treatment is provided in toxicology or in the ICU. To self-medicate is dangerous for life.

READ  Bromism – what it is, symptoms, treatment